A Caltech Library Service

General scaling method for electromagnetic fields with application to a matching problem

Mo, Tse Chin and Papas, C. H. and Baum, Carl E. (1973) General scaling method for electromagnetic fields with application to a matching problem. Journal of Mathematical Physics, 14 (4). pp. 479-483. ISSN 0022-2488. doi:10.1063/1.1666341.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


A scaling method that reduces an electromagnetic problem described by a complicated geometry in a complicated medium to one described by a simple Cartesian geometry in a simple medium is explored and developed. This method creates and identifies an equivalent class of problems and their solutions from the Cartesian simple medium problem. We illustrate the usefulness of the method by applying it to the design of a reflectionless, distortionless, loaded matching section connecting a cylindrical and a conical coaxial waveguide, with the TEM fields being explicitly found everywhere.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1973 The American Institute of Physics. Received 24 October 1972. We acknowledge the support from the Boeing Co., and the partial support from the U.S. Air Force Office of Scientific Research under grant No. AFOSR-70-1935 during the investigation of this work.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)AFOSR-70-1935
Issue or Number:4
Record Number:CaltechAUTHORS:MOTjmp73
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:11077
Deposited By: Tony Diaz
Deposited On:16 Jul 2008 22:45
Last Modified:01 Jun 2023 22:58

Repository Staff Only: item control page